Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 51, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 1:38 PM EDT for Tazewell County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 1:38 PM EDT (17:38 UTC)
- Expired
- Jun 11, 2014, 2:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tazewell County, VA
The radar
The Charleston,WV radar (KRLX), 129 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS51 KRNK 111738
SVRRNK
VAC185-111815-
/O.NEW.KRNK.SV.W.0051.140611T1738Z-140611T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 215 PM EDT
* AT 136 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICHLANDS...
MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
CEDAR BLUFF...
BANDY...
CLAYPOOL HILL...
AND GLEN BURKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3715 8190 3715 8187 3717 8186 3718 8180
3720 8176 3724 8174 3724 8172 3720 8168
3720 8164 3703 8176 3702 8180 3705 8182
3710 8188
TIME...MOT...LOC 1736Z 201DEG 33KT 3708 8179
HAIL...1.00IN
WIND...60MPH
$$
163 follow-up statements
973
WWUS51 KRNK 111749
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT WED JUN 11 2014
VAC185-111815-
/O.CON.KRNK.SV.W.0051.000000T0000Z-140611T1815Z/
TAZEWELL VA-
149 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR
WEST CENTRAL TAZEWELL COUNTY...
AT 149 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BANDY...MOVING
NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
CEDAR BLUFF...
BANDY...
CLAYPOOL HILL...
AND GLEN BURKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3715 8190 3715 8187 3717 8186 3718 8180
3720 8176 3724 8174 3724 8172 3720 8168
3720 8164 3703 8176 3702 8180 3705 8182
3710 8188
TIME...MOT...LOC 1749Z 188DEG 17KT 3715 8171
HAIL...1.00IN
WIND...60MPH
$$
16406
WWUS51 KRNK 111804
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT WED JUN 11 2014
VAC185-111815-
/O.CON.KRNK.SV.W.0051.000000T0000Z-140611T1815Z/
TAZEWELL VA-
204 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR
CENTRAL TAZEWELL COUNTY...
AT 203 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AMONATE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BANDY...
AND AMONATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3712 8169 3717 8175 3724 8172 3720 8168
3720 8164
TIME...MOT...LOC 1803Z 203DEG 27KT 3722 8167
HAIL...1.00IN
WIND...60MPH
$$
16485
WWUS51 KRNK 111813
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT WED JUN 11 2014
VAC185-111822-
/O.EXP.KRNK.SV.W.0051.000000T0000Z-140611T1815Z/
TAZEWELL VA-
213 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL TAZEWELL COUNTY WILL EXPIRE AT 215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST
VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3712 8169 3717 8175 3724 8172 3720 8168
3720 8164
TIME...MOT...LOC 1811Z 201DEG 33KT 3722 8167
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:23 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 10:23 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1023 AM EDT WED JUN 11 2014 .SYNOPSIS... LOW PRESSURE WAS OVER THE UPPER MISSISSIPPI VALLEY WITH A COLD FRONT DRAPED ACROSS THE LOWER MISSISSIPPI VALLEY AND A WARM FRONT EXTENDING ACROSS THE MASON DIXON LINE. THIS LOW WILL MOVE INTO THE GREAT LAKES THIS AFTERNOON. THE COLD FRONT WILL APPROACH THE AREA ON THURSDAY THEN MOVE THROUGH THE REGION ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM EDT WEDNESDAY... CLOSED LOW OVER THE UPPER MISSISSIPPI VALLEY WILL OPEN UP TODAY WITH AN ELONGATED TROUGH ACROSS THE ENTIRE MISSISSIPPI VALLEY. OUT AHEAD OF THIS TROUGH AND OVER THE FORECAST AREA...SHORT WAVES...ABUNDANT MOISTURE AND AFTERNOON HEATING WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORM OVER THE REGION THIS AFTERNOON AND EVENING. STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE OVER THE MOUNTAINS IN THE AFTERNOON...THEN OVER THE PIEDMONT LATE AFTERNOON INTO THE EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT AND CAN NOT RULE OUT THE POSSIBILITY OF A TORNADO IN AN ENVIRONMENT FAVORING SUPERCELLS. CONVECTION MAY WANE SOME OVERNIGHT HOWEVER...PASSING SHORT WAVES SHOULD KEEP ISOLATED TO SCATTERED SHOWERS ONGOING INTO THE EARLY MORNING HOURS. ANALYSIS OF MODIFIED GSO SOUNDING SHOWED CAPES THIS AFTERNOON SHOULD BE AROUND 2500 J/KG EAST OF THE BLUE RIDGE...WITH DOWNDRAFT CAPES IN THE 1000-1500 J/KG RANGE. PLUS LOW AND MID LEVEL LAPSE RATES ARE LARGER THAN ON TUESDAY AND BULK SHEAR IS STRONGER...IN THE 35 TO 40 KNOT RANGE. AMOUNT OF HEATING AND INSTABILITY IS THE MOST QUESTIONABLE FACTOR SINCE MID AND HIGH CLOUDS COVER MUCH OF THE FORECAST AREA THIS MORNING. THIS MAY DELAY ONSET OF STORM DEVELOPMENT UNTIL LATER IN THE AFTERNOON. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 412 AM EDT WEDNESDAY... THE UPPER LEVEL TROUGH TRACKS EAST OF THE MISSISSIPPI VALLEY AND INTO THE OHIO-TENN VALLEYS ON THURSDAY. THE AXIS OF STRONGER STORMS WILL ALSO SHIFT EAST ALONG THE COAST. STILL NOT OUT OF THE QUESTION TO SEE ANOTHER ROUND OF SEVERE WEATHER WITH THE THREAT BRING DAMAGING WINDS AND LARGE HAIL AS COOL POOL DRIFTS OVER THE REGION. THIS UPPER LEVEL TROUGH WILL DRIFT OVER THE REGION THURSDAY NIGHT AND THEN TO THE COAST ON FRIDAY. WEDNESDAY WILL LIKELY BE THE WARMEST DAY...THEN HIGH TEMPERATURES THURSDAY AND FRIDAY BE CLOSER TO NORMAL. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 250 PM EDT TUESDAY... MEAGER SURFACE HIGH WILL ARRIVE IN A WEDGE POSITION BY SUNDAY ACROSS NEW ENGLAND...KEEPING A SUPPLY OF COOLER AND DRIER AIR THROUGH MUCH OF OUR REGION. SOME INSTABILITY WILL REMAIN ACROSS THE EXTREME SW AND WITH SURFACE CONVERGENCE DUE TO WEAK SE WINDS...PRECIP CHCS WILL REMAIN ACROSS THE FAR SW AND NW NC. AS THE SURFACE HIGH MOVES OFF THE COAST...RETURN FLOW DELIVERS WARMER AND MORE HUMID AIR...LEADING TO A WIDER SCATTERING OF SHOWERS AND STORMS BY THE BEGINNING OF NEXT WEEK. H85 TEMPS MAY RETURN TO THE UPPER TEENS SOUTH OF WHAT LOOKS TO BE A STATIONARY FRONT DRAPED ACROSS THE OHIO VALLEY AND MIDDLE ATLANTIC BY THE MIDDLE OF NEXT WEEK. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... AS OF 800 AM EDT WEDNESDAY... MVFR/IFR FOG IS POSSIBLE THROUGH SUNRISE IN MOST LOCATIONS. PATCHES OF MVFR CLOUD COVER IS POSSIBLE OVER THE MOUNTAINS LATE TONIGHT BUT CONFIDENCE IS NOT AS HIGH. UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY MOVE EAST THROUGH THURSDAY. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER IN SHORT LINE SEGMENTS. SCATTERED MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS. WINDS VCNTY OF STORMS WILL GUST TO NEAR 30KTS WITH POTENTIAL FOR 50KT GUSTS WITH ANY OF THE STRONGER CELLS. EXTENDED AVIATION DISCUSSION... CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER THURSDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS. FROM FRIDAY INTO THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR GREATER COVERAGE OF VFR CONDITIONS FOR THE WEEKEND. && .EQUIPMENT... AS OF 1020 AM EDT WEDNESDAY... AWOS EQUIPMENT FOR BLACKSBURG VA...KBCB...IS BEING UPGRADED TODAY. A COMPLETE OBSERVATION FROM THIS SITE WILL AGAIN BE AVAILABLE WHEN THE INSTALLATION IS FINISHED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...AMS/RCS SHORT TERM...RCS LONG TERM...KM AVIATION...PM/RCS EQUIPMENT...AMS
Hazardous weather outlook, Jun 11, 4:30 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 430 AM EDT WED JUN 11 2014 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-120830- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 430 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING WITH THE PRIMARY THREAT BEING EXCESSIVE RAINFALL. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-120830- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 430 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND. THE THREAT FOR A TORNADO IS POSSIBLE BUT THE CHANCES ARE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING WITH THE PRIMARY THREAT BEING EXCESSIVE RAINFALL. AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, Jun 11, 9:57 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 ESE RICHLANDS 37.09N 81.79W
06/10/2014 TAZEWELL VA 911 CALL CENTER
A TREE WAS BLOWN DOWN ON MCGUIRE LANE.
0740 PM TSTM WND DMG 5 WNW TAZEWELL 37.15N 81.60W
06/10/2014 TAZEWELL VA 911 CALL CENTER
A LARGE LIMB WAS BLOWN DOWN BLOCKING BOTH LANES OF
DRYFORK ROAD.
&&
16Local storm report, Jun 11, 10:00 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 AM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL ENE MEADOWS OF DAN 36.74N 80.41W
06/10/2014 E1.00 INCH PATRICK VA PUBLIC
QUARTER SIZE HAIL. TIME FROM RADAR.
&&
MBSLocal storm report, Jun 11, 10:21 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1021 AM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 NW HILLSVILLE 36.82N 80.81W
06/10/2014 E0.88 INCH CARROLL VA PUBLIC
NICKEL SIZE HAIL FOR ABOUT 5 MINUTES. TIME FROM RADAR.
&&
MBSLocal storm report, Jun 11, 10:56 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1056 AM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 5 NE LEWISBURG 37.86N 80.39W
06/10/2014 GREENBRIER WV 911 CALL CENTER
TREE DOWN ON BENEDICT LANE NEAR LEWISBURG AIRPORT
&&
SKLocal storm report, Jun 11, 11:12 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 3 WNW LEATHERWOOD 36.75N 79.80W
06/10/2014 HENRY VA 911 CALL CENTER
TREE AND POWERLINE DOWN ALONG DREYS STORE ROAD.
0436 PM HAIL 5 NW HILLSVILLE 36.82N 80.81W
06/10/2014 E0.88 INCH CARROLL VA PUBLIC
NICKEL SIZE HAIL FOR ABOUT 5 MINUTES. TIME FROM RADAR.
0511 PM TSTM WND DMG 6 NE ALLISONIA 37.00N 80.68W
06/10/2014 PULASKI VA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF LOWMANS FERRY RD AND
LEAD MINE RD.
0517 PM TSTM WND DMG 3 SSE CLAYTOR LAKE STAT 37.01N 80.61W
06/10/2014 PULASKI VA EMERGENCY MNGR
TREE BLOWN DOWN ONTO A HOUSE
0519 PM HAIL ENE MEADOWS OF DAN 36.74N 80.41W
06/10/2014 E1.00 INCH PATRICK VA PUBLIC
QUARTER SIZE HAIL. TIME FROM RADAR.
0519 PM TSTM WND DMG 3 SW CLAYTOR LAKE STATE 37.01N 80.66W
06/10/2014 PULASKI VA 911 CALL CENTER
TREES DOWN ON CECILS CHAPEL RD
0519 PM TSTM WND DMG 2 SSW CLAYTOR LAKE STAT 37.02N 80.65W
06/10/2014 PULASKI VA 911 CALL CENTER
MULTIPLE TREES DOWN ON LEAD MINE RD
0521 PM TSTM WND DMG 2 SE CLAYTOR LAKE STATE 37.03N 80.61W
06/10/2014 PULASKI VA 911 CALL CENTER
MULTIPLE TREES DOWN ON LITTLE RIVER DAM RD
0632 PM TSTM WND DMG 2 ENE BLAND 37.11N 81.08W
06/10/2014 BLAND VA 911 CALL CENTER
TREE DOWN ON EAST BLUE GRASS TRAIL
0632 PM TSTM WND DMG 1 SSW CHILHOWIE 36.79N 81.69W
06/10/2014 SMYTH VA 911 CALL CENTER
MULTIPLE TREES DOWN ON LEE HIGHWAY
0635 PM HAIL BLAND 37.10N 81.12W
06/10/2014 E1.25 INCH BLAND VA 911 CALL CENTER
HAIL FELL FOR UP TO 5 MINUTES AND STILL COVERED THE
GROUND 10 MINUTES AFTER IT FELL.
0637 PM HAIL BLAND 37.10N 81.12W
06/10/2014 E1.00 INCH BLAND VA 911 CALL CENTER
QUARTER SIZE HAIL IN BLAND
0715 PM TSTM WND DMG NARROWS 37.33N 80.82W
06/10/2014 GILES VA 911 CALL CENTER
TREE DOWN ON WOLF CREEK ROAD
0715 PM TSTM WND DMG NARROWS 37.33N 80.82W
06/10/2014 GILES VA 911 CALL CENTER
TREE DOWN ALONG US 460
0720 PM LIGHTNING 4 NW NARROWS 37.37N 80.87W
06/10/2014 GILES VA 911 CALL CENTER
LIGHTNING STRUCK A POWER POLE ALONG STATE LINE ROAD
0720 PM TSTM WND DMG 1 ESE CERES 37.01N 81.33W
06/10/2014 BLAND VA 911 CALL CENTER
TREE DOWN ALONG WEST BLUE GRASS TRAIL
0730 PM TSTM WND DMG 5 N NARROWS 37.40N 80.80W
06/10/2014 MONROE WV 911 CALL CENTER
TWO TREES DOWN IN PETERSTOWN
0735 PM HAIL SALTVILLE 36.88N 81.76W
06/10/2014 E0.75 INCH SMYTH VA PUBLIC
PENNY SIZE HAIL AT MIDWAY IN SALTVILLE VIA FACEBOOK
0736 PM HAIL RICHLANDS 37.10N 81.80W
06/10/2014 E0.88 INCH TAZEWELL VA TRAINED SPOTTER
0740 PM TSTM WND DMG 5 WNW TAZEWELL 37.15N 81.60W
06/10/2014 TAZEWELL VA 911 CALL CENTER
A LARGE LIMB WAS BLOWN DOWN BLOCKING BOTH LANES OF
DRYFORK ROAD.
0740 PM TSTM WND DMG 1 ESE RICHLANDS 37.09N 81.79W
06/10/2014 TAZEWELL VA 911 CALL CENTER
A TREE WAS BLOWN DOWN ON MCGUIRE LANE.
1029 PM TSTM WND DMG 5 SE RUPERT 37.90N 80.63W
06/10/2014 GREENBRIER WV 911 CALL CENTER
TREE DOWN IN SAM BLACK CHURCH
1038 PM TSTM WND DMG 5 NE LEWISBURG 37.86N 80.39W
06/10/2014 GREENBRIER WV 911 CALL CENTER
TREE DOWN ON BENEDICT LANE NEAR LEWISBURG AIRPORT
1136 PM TSTM WND DMG 1 NNW NORTH WILKESBORO 36.18N 81.15W
06/10/2014 WILKES NC 911 CALL CENTER
TREE DOWN ON SUNSET DRIVE
1138 PM TSTM WND DMG 3 N NORTH WILKESBORO 36.21N 81.14W
06/10/2014 WILKES NC 911 CALL CENTER
TREE DOWN ON CAUDILL ROAD.
1206 AM TSTM WND DMG 3 E BURNSVILLE 38.18N 79.59W
06/11/2014 BATH VA PARK/FOREST SRVC
ONE TREE DOWN NEAR FISH HATCHERY. TIME FROM RADAR.
1210 AM TSTM WND DMG 2 N MADISON 36.42N 79.97W
06/11/2014 ROCKINGHAM NC 911 CALL CENTER
2 TREES DOWN ALONG NORTH 7TH STREET. 1 NEAR ROACH STREET
AND 1 NEAR WEST JACKSON.
1220 AM TSTM WND DMG 5 ESE MONROETON 36.26N 79.65W
06/11/2014 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN NEAR HIGHWAY 29 AND BUSINESS 29 INTERCHANGE.
1240 AM LIGHTNING 4 NNE CAMP SPRINGS 36.36N 79.47W
06/11/2014 CASWELL NC 911 CALL CENTER
LIGHTNING STRUCK AND DAMAGED PORTIONS OF A HOUSE ALONG
HIGHWAY 150 ABOUT 0.7 MILES EAST OF THE INTERSECTION WITH
TURNER ROAD
1249 AM TSTM WND DMG 1 SE PEAKS OF OTTER REC 37.44N 79.60W
06/11/2014 BEDFORD VA PUBLIC
SEVERAL LARGE LIMBS DOWN NEAR PEAKS OF OTTER LODGE. TIME
FROM RADAR.
0130 AM TSTM WND DMG 2 E NAOLA 37.53N 79.24W
06/11/2014 AMHERST VA 911 CALL CENTER
TREE DOWN ALONG ROUTE 130 NEAR MT. TABOR ROAD.
0130 AM TSTM WND DMG 2 ENE NAOLA 37.54N 79.25W
06/11/2014 AMHERST VA 911 CALL CENTER
TREE DOWN ALONG ROUTE 130 NEAR BUFFALO SPRINGS TPK.
&&
MBSSpecial weather statement, Jun 11, 1:24 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT WED JUN 11 2014
VAZ007-009-111830-
SMYTH VA-TAZEWELL VA-
124 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 230 PM EDT
* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLAYPOOL HILL...MOVING TO THE NORTH AT
30 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
SALTVILLE...
JEWELL RIDGE...
GLEN BURKE...
AND RAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3715 8189 3717 8186 3720 8176 3724 8174
3724 8172 3720 8167 3685 8176 3693 8183
3695 8182 3696 8178 3705 8182 3712 8189
3715 8190
TIME...MOT...LOC 1720Z 188DEG 25KT 3700 8184
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:21 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 54 min |
| Jun 10, 8:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell, Wythe | 53 min |
| Jun 10, 9:48 PM EDT | Special Weather Statement | RNK | Giles | 57 min |
| Jun 10, 11:36 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 54 min |
| Jun 11, 12:10 AM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 65 min |
| Jun 11, 12:13 AM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge, City of Lexington | 47 min |
| Jun 11, 12:19 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 56 min |
| Jun 11, 12:29 AM EDT | Special Weather Statement | RNK | City of Martinsville | 61 min |
| Jun 11, 12:57 AM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 63 min |
| Jun 11, 1:05 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 55 min |
| Jun 11, 1:36 AM EDT | Severe Thunderstorm Warning | RNK | Amherst | 40 min |
| Jun 11, 1:50 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 25 min |
| Jun 11, 2:14 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 91 min |
| Jun 11, 2:24 AM EDT | Special Weather Statement | RNK | Charlotte | 36 min |
| Jun 11, 1:24 PM EDT | Special Weather Statement | RNK | Tazewell | 66 min |
| Jun 11, 2:46 PM EDT | Special Weather Statement | RNK | Buchanan | 44 min |
| Jun 11, 2:49 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 56 min |
| Jun 11, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 65 min |
| Jun 11, 3:22 PM EDT | Tornado Warning | RNK | Buckingham | 23 min |
| Jun 11, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 64 min |
| Jun 11, 4:02 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Jun 11, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 33 min |
| Jun 11, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 53 min |
| Jun 11, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 65 min |
| Jun 11, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lynchburg | 59 min |
| Jun 11, 5:42 PM EDT | Special Weather Statement | RNK | City of Galax | 48 min |
| Jun 11, 5:46 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 59 min |
| Jun 11, 6:49 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 56 min |
| Jun 11, 6:59 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville, City of Martinsville | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.